Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS El Paso, TX
NWS El Paso, TX issued this special weather statement at Aug 16, 2021, 2:11 PM MDT for Luna County, New Mexico. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2021, 2:11 PM MDT (20:11 UTC)
- Expired
- Aug 16, 2021, 3:00 PM MDT
- In force
- 49 min
- Issued by
- NWS El Paso, TX
County Luna County, NM
The radar
The El Paso radar (KEPZ), 140 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.2 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1291 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
085 WWUS84 KEPZ 162011 SPSEPZ Special Weather Statement National Weather Service El Paso TX 211 PM MDT Mon Aug 16 2021 NMZ402-403-407-162100- Southern Gila Foothills/Mimbres Valley NM- Southern Gila Highlands/Black Range NM- Southwest Desert/Mimbres Basin NM- 211 PM MDT Mon Aug 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GRANT AND NORTHWESTERN LUNA COUNTIES UNTIL 300 PM MDT... At 210 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles southwest of Faywood, moving south at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... City Of Rocks State Park. Portions of US Highway 180 between Hurley and Deming. LAT...LON 3233 10806 3260 10818 3270 10797 3246 10771 TIME...MOT...LOC 2010Z 356DEG 24KT 3253 10795 $$ DH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this special weather statement went out at Aug 16, 12:26 PM MDT, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 16, 12:26 PM MDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 1226 PM MDT Mon Aug 16 2021 .AVIATION...18Z TAF CYCLE Thunderstorms are forming in the higher terrain areas at the moment. Winds will be southeasterly from 5-10KT through the period. I mentioned VRB25G40KT for KTCS and KDMN this afternoon/evening with the possibility of gusty winds in anticipation of this evenings storms focusing out west. Storms could form near KLRU and KELP although confidence is not as high as further north and west. Any storms that fire will create low CIGS and and low visibilities (~2SM). && .PREV DISCUSSION...216 AM MDT Mon Aug 16 2021... .SYNOPSIS... Despite a reduction in storm and rain coverage across the Borderland on Sunday, healthy monsoon moisture remains over the region today.That was evident overnight as some areas saw nighttime showers and a few storms. Early today will see some lingering showers over eastern and southern areas. Later today a disturbance will drop in from the north to provide a spark for more late day and evening storms, especially northern and western areas. Some of these storms will produce heavy rain, and a few might become strong enough to deliver strong winds and moderate hail. Tuesday will likely bring more showers and storms, as the upper disturbance lingers over the region. Wednesday through the weekend we see a much drier scenario play out, as monsoon moisture is swept out by a passing trough. As we move to next week, the pattern brings back southerly winds which will reintroduce healthy monsoon moisture back into the Borderland. That should mean the return of scattered rain and storms. && .DISCUSSION... .SHORT TERM... Considerable moisture remains in the region to help fuel additional rain showers and thunderstorms today and tonight. While moisture levels are lower than previous days with PW values running around 1.4 inches, that is enough to allow for storms with some heavy rain potential. An upper level trough will help destabilize the atmosphere enough to trigger shower and thunderstorm development across the region. Expected storms and precipitation for today and tonight can be described as occurring in two events. The first event this morning will primarily affect the eastern part of the forecast area from El Paso eastward. This event will begin in the early morning hours and will primarily affect El Paso, Hudspeth and Otero counties partially portions of Dona Ana and Sierra counties. Rain soaked areas in we see additional rain accumulations that will lead to immediate run off due to saturated soil conditions which may lead to more flooding concerns. As these storms begin to fade later this morning toward mid day, the second precip event will begin to develop in the mountains of the Gila Region and will continue on into the nighttime hours. The main areas impacted by this second wave of storms will be locations from the Rio Grande Valley and westward to the Arizona State Line. Storms will develop over the mountains first with storm outflows helping to spread the storms into the desert lowlands. General movement of these storms will be from north to south. With high CAPE values expected this afternoon, the storms will be stronger with stronger wind gusts and small hail possible as well as heavy rainfall through much of tonight. The heavy rainfall potential will keep the region under a flash flood watch through the early morning hours of Tuesday. && .LONG TERM...Tuesday through Sunday... On Tuesday we remain in the midst of a pool of pretty good monsoon moisture despite some drying working in from the north. That drying is only taking our current above-normal moisture levels and dropping them slightly to near-normal monsoon moisture levels. In addition we will still be under the influence of a slow passing upper trough on Tuesday. This should mean another day of isolated to scattered showers, although coverage should be trending downward across the region, with the favored areas being southern and eastern zones. Wednesday we begin to see an upper trough moving east across the PAC NW, with weak ridging ahead of it and over our region. Current model solutions suggest this trough is still to N and W to sweep much moisture out of our region. So we should continue with PWATs above an inch and sfc dewpoints in the M50-L60s. With the ridge over the area, some convection may be capped, but we should still see isolated and scattered showers and storms with daytime heating, upslope flow, and outflow boundaries being the principle forcing. Thursday the Pac trough begins to pass through the Northern Rockies, which shifts our trajectories to SW and W. This looks to flush a significant amount of our monsoon moisture out of the region and focus it east of our area. This should begin a period of warmer and drier weather, with much reduced rain and storm coverage across our area. This drier pattern looks relatively short-lived with drier and warmer conditions repeating Friday and again Saturday. Sunday, and into next week, high pressure develops over the Southeastern Gulf State at lower and middle layers of the atmosphere. This will turn our deep-layer winds more S and SE, to reestablish a monsoon moisture fetch back over our region. As we go into next week, we should see increases in moisture, clouds, and rain and storm chances. && .FIRE WEATHER... A moisture rich airmass will continue to stay put over the area until at least mid-week. Due to overly moist conditions, fire weather should be of lesser concern for the next few days. By Wednesday, a drying period is probable as winds turn more westerly at the surface and aloft. Maximum temperatures will settle in the mid-80s for Monday and Tuesday, but will gradually rise to the low to mid 90s by the end of the work week. MinRHs will be above 30 percent until Friday, where much of the area will have values of 20- 30%. Ventilation rates will be Poor to Fair the next few days. && && .PRELIMINARY POINT TEMPS/POPS... El Paso 83 66 84 70 / 60 60 40 30 Sierra Blanca 75 61 75 63 / 60 60 60 30 Las Cruces 84 63 84 66 / 60 60 40 30 Alamogordo 84 63 84 66 / 50 50 40 20 Cloudcroft 64 46 62 49 / 60 60 60 20 Truth or Consequences 84 63 84 66 / 40 50 40 30 Silver City 79 58 77 60 / 60 60 60 50 Deming 85 63 85 66 / 60 70 40 30 Lordsburg 86 64 83 67 / 60 60 50 50 West El Paso Metro 84 67 85 70 / 60 60 40 30 Dell City 81 64 82 65 / 50 60 50 20 Fort Hancock 84 66 84 68 / 60 60 50 30 Loma Linda 75 61 77 64 / 60 60 50 30 Fabens 82 66 84 69 / 60 60 40 30 Santa Teresa 82 64 83 68 / 60 70 30 30 White Sands HQ 82 64 83 68 / 60 60 40 30 Jornada Range 82 63 82 66 / 60 60 30 20 Hatch 84 63 84 66 / 50 60 40 30 Columbus 83 64 83 68 / 60 70 40 40 Orogrande 82 63 82 66 / 50 60 40 20 Mayhill 73 53 71 56 / 60 60 50 20 Mescalero 74 52 72 55 / 60 60 50 20 Timberon 69 51 69 54 / 60 60 60 20 Winston 79 53 78 56 / 60 60 50 30 Hillsboro 82 59 81 63 / 50 60 40 30 Spaceport 83 62 83 65 / 40 50 30 20 Lake Roberts 80 53 78 55 / 60 60 60 40 Hurley 81 58 80 62 / 60 60 50 40 Cliff 87 58 85 60 / 60 60 50 50 Mule Creek 82 60 80 59 / 60 60 60 60 Faywood 80 59 80 63 / 60 60 50 40 Animas 85 62 82 65 / 60 70 60 50 Hachita 83 61 82 65 / 60 70 50 40 Antelope Wells 83 62 82 65 / 60 70 60 50 Cloverdale 79 60 77 63 / 70 70 70 60 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...Flash Flood Watch through late tonight for NMZ401>417. TX...Flash Flood Watch through late tonight for TXZ418>424. && 04-Lundeen/14/37
Hazardous weather outlook, Aug 16, 11:56 AM MDT, 2 hours 15 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 1156 AM MDT Mon Aug 16 2021 NMZ401>417-TXZ418>424-171800- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1156 AM MDT Mon Aug 16 2021 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight A flash flood watch is in effect through late tonight. Another round of thunderstorms is expected for this afternoon and into the evening hours mainly focusing in the western regions. Storms may form in the lowland areas towards the evening, thus leading to isolated flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Tuesday and Wednesday look to be the last days with rain chances until the area dries out later in the week. Localized heavy rain and flash flooding will be the main threats. By the weekend, monsoonal convection may return to the area. .SPOTTER INFORMATION STATEMENT... Spotters should report heavy rain and flash flooding to local law enforcement and to the NWS office via our 800 spotter number or via Twitter using our username @NWSElPaso.
In the hours before
Special weather statement, Aug 16, 12:36 PM MDT, 1 hour 35 minutes before
Special Weather Statement National Weather Service El Paso TX 1236 PM MDT Mon Aug 16 2021 NMZ402-403-161900- Southern Gila Foothills/Mimbres Valley NM- Southern Gila Highlands/Black Range NM- 1236 PM MDT Mon Aug 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT COUNTY UNTIL 100 PM MDT... At 1236 PM MDT, Doppler radar was tracking a strong thunderstorm near Fierro, moving southeast at 5 mph. Penny size hail will be possible with this storm. Locations impacted include... San Lorenzo, Hanover, Mimbres, Fierro, Camp Thunderbird, Georgetown, Upper Mimbres Valley and Bear Canyon Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3288 10815 3297 10804 3287 10781 3268 10803 TIME...MOT...LOC 1836Z 312DEG 5KT 3287 10805 JG
Special weather statement, Aug 16, 1:15 PM MDT, 56 minutes before
Special Weather Statement National Weather Service El Paso TX 115 PM MDT Mon Aug 16 2021 NMZ414-415-162000- West Slopes Sacramento Mountains Below 7500 Feet NM- Sacramento Mountains Above 7500 Feet NM- 115 PM MDT Mon Aug 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OTERO COUNTY UNTIL 200 PM MDT... At 114 PM MDT, Doppler radar was tracking a strong thunderstorm near Sunspot, moving south at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sunspot, Benson Ridge, Karr Canyon and Bluff Springs. LAT...LON 3275 10581 3289 10585 3290 10573 3278 10570 TIME...MOT...LOC 1914Z 344DEG 8KT 3282 10577 DH
Special weather statement, Aug 16, 2:11 PM MDT, 0 minutes before
Special Weather Statement National Weather Service El Paso TX 211 PM MDT Mon Aug 16 2021 NMZ402-403-407-162100- Southern Gila Foothills/Mimbres Valley NM- Southern Gila Highlands/Black Range NM- Southwest Desert/Mimbres Basin NM- 211 PM MDT Mon Aug 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GRANT AND NORTHWESTERN LUNA COUNTIES UNTIL 300 PM MDT... At 210 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles southwest of Faywood, moving south at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... City Of Rocks State Park. Portions of US Highway 180 between Hurley and Deming. LAT...LON 3233 10806 3260 10818 3270 10797 3246 10771 TIME...MOT...LOC 2010Z 356DEG 24KT 3253 10795 DH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 5:55 AM MDT | Flash Flood Warning | EPZ | Doña Ana | 3 hr |
| Aug 16, 6:06 AM MDT | Areal Flood Advisory | EPZ | Doña Ana | 3 hr |
| Aug 16, 12:36 PM MDT | Special Weather Statement | EPZ | Grant | 24 min |
| Aug 16, 1:08 PM MDT | Areal Flood Advisory | EPZ | Grant, Sierra | 3 hr |
| Aug 16, 1:15 PM MDT | Special Weather Statement | EPZ | Otero | 45 min |
| Aug 16, 2:23 PM MDT | Areal Flood Advisory | EPZ | Grant, Luna | 112 min |
| Aug 16, 3:10 PM MDT | Areal Flood Advisory | EPZ | Grant, Sierra | 3 hr |
| Aug 16, 4:17 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Sierra | 118 min |
| Aug 16, 4:25 PM MDT | Areal Flood Advisory | EPZ | Grant, Hidalgo | 3 hr |
| Aug 16, 4:56 PM MDT | Areal Flood Advisory | EPZ | Luna | 2 hr |
| Aug 16, 5:17 PM MDT | Special Weather Statement | EPZ | Hidalgo | 58 min |
| Aug 16, 5:25 AM MDT | Areal Flood Advisory | EPZ | Hudspeth | 3 hr |
| Aug 16, 8:58 AM MDT | Areal Flood Advisory | EPZ | Hudspeth | 3 hr |
| Aug 16, 2:02 PM MDT | Areal Flood Advisory | EPZ | El Paso | 3 hr |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.